Small Steps, Sensible Choices, Superior Health.

Abdominal Cramping And
Excessive Gas From Using NutraSweet

by Mrs. White
(Mid Western USA)

When my husband was diagnosed with Diabetes, we started using artificial sweeteners and almost immediately I began to have excessive gas, and abdominal cramping. I also had headaches, which I hadn't had before.


I didn't connect these changes to NutraSweet until I went to my doctor and he asked me to list all my recent diet changes. He immediately spotted the 'diet' coke, and other 'diet' items on my list and said stop using artificial sweeteners.

It never occurred to me that the artificial sweeteners were causing my problems because my husband hadn't suffered any of these symptoms. His diabetes got worse, however, and it was hard to control his blood sugar. I don't know if artificial sweeteners had any bearing on that, but it might be a good cause for clinical study.

Comments for Abdominal Cramping And
Excessive Gas From Using NutraSweet

Average Rating starstarstarstarstar

Click here to add your own comments

Jun 12, 2010
Rating
starstarstarstarstar
Natural Sugar Options
by: Barb

Some more natural choices in sugar to try would be Stevia, Xylitol and Agave Nectar. Check with your doctor but I believe both Stevia and Xylitol are known as being safe for diabetics.

For yourself, if you choose xylitol, start slowly so your body can adjust to it. I use it in all the time now and I also bake with it too.

Also beware of anything with high fructose corn syrup, it's in everything so read your labels. I stopped using it because I heard that high fructose corn syrup creates eight times the insulin response on your pancreas than normal sugar does.

It's no wonder diabetes is so rampant in this country.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Artificial Sweeteners.